MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endophthalmitis (1835); Hypopyon (1913); Inflammation (1932); Blurred Vision (2137); Eye Pain (4467); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that fourteen days following a cataract extraction with intraocular lens (iol) implant procedure, the patient developed endophthalmitis.An intracameral injection of a cephalosporin antibiotic was performed following surgery.Conjunctival inflammation, aqueous cell, hypopyon, and moderate vitreous inflammation were noted on exam.The patient reported soreness and cloudy vison.The patient was treated with an intravitreal injection of a glycopeptide/cephalosporin antibiotics, oral, and topical antibiotic, and topical non-steroidal anti-inflammatory medication.The symptoms have resolved.Additional information has been requested and received.

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12746425
Report Number1119421-2021-02057
Device Sequence Number4489673
Product Code MJP
UDI-Device Identifier00380652274661
UDI-Public00380652274661
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberSN6AT6
Device Catalogue NumberSN6AT6U100
Device Lot Number12538519
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2021
Initial Report FDA Received Date11/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALCAINE; BROMSITE; BROMSITE; BSS STERILE IRRIGATING SOLUTION; CEFUROXIME; CENTURION VISION SYSTEM; DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE; INTRACAMERAL INJECTION; INTREPID TRANSFORMER; LIDOCAINE GEL; MYDRIACYL; NEOSYNEPHERINE; POVIDONE IODINE 10%.; POVIDONE IODINE 5%; PREDNISOLONE; VIGAMOX
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age58 YR